Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jul 15, 2021, 8:11 PM EDT for Tippecanoe County, Indiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 8:11 PM EDT (00:11 UTC)
- Expired
- Jul 15, 2021, 9:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Indianapolis, IN
County Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 108 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
721
WWUS83 KIND 160011
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
811 PM EDT Thu Jul 15 2021
INZ021-028-029-160100-
Warren-Tippecanoe-Carroll-
811 PM EDT Thu Jul 15 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN CARROLL...
NORTHERN TIPPECANOE AND NORTHEASTERN WARREN COUNTIES...
At 811 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Kentland to 6 miles northeast of
Oxford to 10 miles southwest of West Lafayette. Movement was east at
40 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
Lafayette, West Lafayette, Delphi, Shadeland, Battle Ground, Yeoman
and Purdue University.
This includes Interstate 65 between mile markers 172 and 184.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4072 8665 4048 8651 4034 8709 4037 8709
4034 8713 4048 8721 4048 8709 4056 8709
4056 8677 4066 8677 4068 8674 4068 8676
4074 8675 4074 8668
TIME...MOT...LOC 0011Z 251DEG 34KT 4074 8738 4060 8717 4034 8704
$$
RyanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jul 15, 6:58 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 15, 6:58 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 658 PM EDT Thu Jul 15 2021 ...Updated Aviation Discussion... .Short Term...(This afternoon through Friday night) Issued at 256 PM EDT Thu Jul 15 2021 Widely scattered convection is developing across northern Indiana into east central Illinois, near an outflow or differential heating boundary. Expecting scattered convection to continue developing for the rest of the afternoon hours as the boundary interacts with an unstable air mass. Will keep chance PoPs going for the rest of the afternoon, with the highest PoPs over the west central through northern zones closest to the boundary. It appears there may be a better threat for organized convection towards and after sunset, as a mid level area of vorticity, currently over northeast Missouri, is progged by the short term models, to move through the area. Will increase the PoPs this evening, as a result. Lapse rates and deep layer shear not particularly favorable for severe storms at this time, but deep layer shear may become enhanced locally later this afternoon and evening, due to the approach and passage of the vorticity center. Based on this, stronger convection may produce high winds, along with heavy rainfall, due to the high precipitable waters. Will keep PoPs high overnight, but precipitation may tend to diminish by the early morning hours of Friday, as the mid level feature passes off to the east. The forecast for Friday and Friday night is a little murky at this time, and will be dependent on how far south the effective boundary will be pushed by tonight's activity. Some of the finer scale models shove this boundary near or south of the Ohio River by Friday morning, while the actual front may not make it into the southern zones until Saturday morning. In addition, some of the models suggest a surface wave may develop nearby Friday night, which may serve to push the outflow boundary back north and slow the front down as well. For now, will keep PoPs rather high for both Friday and Friday night. If the surface wave does come to fruition, deep layer shear and low level helicity may be enhanced across the area, particularly Friday night. High precipitable waters suggest heavy rainfall potential will continue into Friday night. && .Long Term...(Saturday through Thursday) Issued at 256 PM EDT Thu Jul 15 2021 Second lobe of the upper trough will pivot southeast across central likely on Sunday. Meanwhile, the cold front looks like it will move southeast across central Indiana on Saturday and south of the Ohio River by Saturday night. As the front moves southeast, precipitable water values will come down a bit but still be near 1.5 inches, especially over southeastern sections, closer to the front. Although instability will drop off, especially over northwestern sections, it looks there will still be enough instability around for thunderstorms on Saturday. Look for the convection to end or at least to decrease in coverage from northwest to southeast Saturday night as the front moves to the southeast. That said, lobe of the upper trough moving through on Sunday may generate a wave along the front and allowing for thunderstorms once again on Sunday, mainly during the afternoon and mainly near and south of Interstate 70. Do not expect enough rain will fall over a widespread enough area to add to contribute to any further potential flood issues. Should see mostly dry and seasonable weather next week as a ridge builds over the west which will bring a dry northwest flow to central Indiana. That said, anytime there is northwest flow over the area this time of year, there has to be some concern for ridge riding storm complexes. So, will keep an eye out for that, especially later in the work week. Afternoon temperatures do not look like they will stray too far from normal with highs mostly in the 80s and lows in the 60s. && .Aviation...(160000Z TAF Issuance) Issued at 657 PM EDT Thu Jul 15 2021 IMPACTS: - Thunderstorm activity in the vicinity of the terminals through about 160800Z. - Areas of MVFR ceiling may develop by the pre dawn hours of Friday. - Surface winds 200-220 degrees at 6-10 kts tonight. DISCUSSION: Radar indicates scattered convection across the area. Thunderstorm coverage expected to increase over the next few hours, as a mid level vorticity center, currently moving through Illinois, crosses the local area. Brief IFR visibility restrictions and gusty shifting winds in and near convection. Convective threat expected to diminish by the early morning hours of Friday, as the mid level feature passes off to the east. CB bases 030-040. Short term model data suggest lower MVFR ceilings, 012-025, may develop over the terminals by the pre dawn hours of Friday, in the wake of the mid level feature. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Short Term...JAS Long Term...Koch Aviation...JAS
Hazardous weather outlook, Jul 15, 3:27 PM EDT, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 327 PM EDT Thu Jul 15 2021 INZ021-028>031-035>049-051>057-060>065-067>072-161000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 327 PM EDT Thu Jul 15 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected this afternoon through tonight. Strong or severe storms may be possible from late this afternoon through tonight. Locally heavy rain and lightning will also be possible with any storm through the period. Flooding could develop in areas that see repeated storms and heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are expected again from Friday through Sunday. A few strong or severe storms may be possible late in the day Friday and Friday night. Periodic heavy rain and lightning will also be possible with any storms Friday. Flooding could develop in areas that see repeated storms and heavy rain Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jul 15, 6:48 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
648 PM EDT Thu Jul 15 2021
INZ039-040-048-049-056-057-152330-
Rush-Henry-Madison-Shelby-Hancock-Hamilton-
648 PM EDT Thu Jul 15 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MADISON...
CENTRAL SHELBY...HANCOCK...RUSH...SOUTHWESTERN HENRY AND SOUTHEASTERN
HAMILTON COUNTIES...
At 647 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Fishers to near Greenfield to near
Shelbyville to 12 miles southeast of Franklin. Movement was east at
40 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Shelbyville, Fishers, Noblesville, Lawrence, Greenfield, Rushville,
McCordsville, Pendleton, Fortville, Ingalls, Knightstown, New
Palestine, Morristown, St. Paul, Carthage, Spiceland, Shirley,
Markleville, Kennard and Wilkinson.
This includes the following highways...
Interstate 69 between mile markers 207 and 220.
Interstate 70 between mile markers 96 and 121.
Interstate 74 between mile markers 109 and 123.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3946 8543 3945 8563 3943 8563 3939 8590
3956 8582 3987 8595 3987 8594 3993 8594
3993 8597 4003 8601 4003 8553 3974 8538
3958 8534
TIME...MOT...LOC 2247Z 263DEG 34KT 3998 8592 3972 8580 3956 8574 3939
8586
RyanSpecial weather statement, Jul 15, 7:30 PM EDT, 41 minutes before
Special Weather Statement National Weather Service Indianapolis IN 730 PM EDT Thu Jul 15 2021 INZ028-160000- Warren- 730 PM EDT Thu Jul 15 2021 ...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY... At 730 PM EDT, a strong thunderstorm was located near Rossville, or 16 miles north of Danville, moving east at 45 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Pine Village, Rainsville, Tab and Pence. LAT...LON 4048 8752 4047 8709 4037 8709 4027 8753 TIME...MOT...LOC 2330Z 252DEG 39KT 4038 8756 AU
Local storm report, Jul 15, 7:42 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
742 PM EDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 1 N PLAINFIELD 39.71N 86.39W
07/15/2021 HENDRICKS IN PUBLIC
4 INCH DIAMETER TREE BRANCH SNAPPED OFF
TRUNK.
&&
AULocal storm report, Jul 15, 7:57 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
757 PM EDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 2 S AVON 39.74N 86.39W
07/15/2021 HENDRICKS IN PUBLIC
TREE OR TREES DOWN AND A TRAMPOLINE BADLY
DAMAGED AS IT WAS BLOWN INTO THE STREET.
TIME APPROXIMATED FROM RADAR.
&&
BHSpecial weather statement, Jul 15, 8:06 PM EDT, 5 minutes before
Special Weather Statement National Weather Service Indianapolis IN 806 PM EDT Thu Jul 15 2021 INZ042-160030- Randolph- 806 PM EDT Thu Jul 15 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RANDOLPH COUNTY... At 806 PM EDT, a strong thunderstorm was located 7 miles south of Winchester, or 16 miles north of Centerville, moving east at 45 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Winchester, Union City, Farmland, Lynn and Modoc. If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4001 8511 4022 8519 4022 8481 4001 8481 TIME...MOT...LOC 0006Z 266DEG 39KT 4006 8501 Ryan
Special weather statement, Jul 15, 8:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
811 PM EDT Thu Jul 15 2021
INZ021-028-029-160100-
Warren-Tippecanoe-Carroll-
811 PM EDT Thu Jul 15 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN CARROLL...
NORTHERN TIPPECANOE AND NORTHEASTERN WARREN COUNTIES...
At 811 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Kentland to 6 miles northeast of
Oxford to 10 miles southwest of West Lafayette. Movement was east at
40 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
Lafayette, West Lafayette, Delphi, Shadeland, Battle Ground, Yeoman
and Purdue University.
This includes Interstate 65 between mile markers 172 and 184.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4072 8665 4048 8651 4034 8709 4037 8709
4034 8713 4048 8721 4048 8709 4056 8709
4056 8677 4066 8677 4068 8674 4068 8676
4074 8675 4074 8668
TIME...MOT...LOC 0011Z 251DEG 34KT 4074 8738 4060 8717 4034 8704
RyanThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:06 PM EDT | Special Weather Statement | IND | Randolph | 24 min |
| Jul 15, 8:39 PM EDT | Areal Flood Advisory | IND | Carroll | 3 hr |
| Jul 16, 8:54 AM EDT | River Flood Warning | IND | Johnson | 21 days |
| Jul 16, 9:23 AM EDT | River Flood Warning | IND | Marion | 23 hr |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 4 days |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 24 hr |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 24 hr |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Shelby | 50 hr |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Clay, Greene | 24 hr |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Bartholomew, Jackson | 3 days |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 8 days |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Greene, Monroe, Owen | 3 days |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 5 days |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Knox, Sullivan | 7 days |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Bartholomew | 66 hr |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Knox, Sullivan | 7 days |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 5 days |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 5 days |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 4 days |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Marion, Morgan | 3 days |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 10 days |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 6 days |
| Jul 16, 11:19 AM EDT | River Flood Warning | IND | Marion, Morgan | 69 hr |
| Jul 16, 12:16 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Jennings | 29 min |
| Jul 16, 3:04 PM EDT | Special Weather Statement | IND | Brown | 26 min |
| Jul 16, 3:11 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Martin | 34 min |
| Jul 16, 3:44 PM EDT | Special Weather Statement | IND | Brown | 31 min |
| Jul 16, 4:45 PM EDT | Special Weather Statement | IND | Morgan | 30 min |
| Jul 16, 5:20 PM EDT | Special Weather Statement | IND | Lawrence, Martin | 25 min |
| Jul 16, 5:49 PM EDT | Special Weather Statement | IND | Lawrence | 26 min |
| Jul 16, 5:53 PM EDT | Severe Thunderstorm Warning | IND | Decatur | 22 min |
| Jul 16, 6:19 PM EDT | Special Weather Statement | IND | Bartholomew | 41 min |
| Jul 16, 7:47 PM EDT | Special Weather Statement | IND | Ripley | 13 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.